Alert archive / Texas / Flash Flood Warnings in 2024
Flash Flood Warning 39, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at May 5, 2024, 6:44 AM CDT for 5 counties in Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2024, 6:44 AM CDT (11:44 UTC)
- Expired
- May 5, 2024, 9:48 AM CDT
- In force
- 3 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Montgomery County, TX, Polk County, TX, San Jacinto County, TX, Trinity County, TX, Walker County, TX
The radar
The Houston radar (KHGX), 148 km from the middle of the area, began a volume at 11:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 11.7 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1172 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 881 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.6
The text
As transmitted.
133
WGUS54 KHGX 051144
FFWHGX
TXC339-373-407-455-471-051500-
/O.NEW.KHGX.FF.W.0039.240505T1144Z-240505T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Houston/Galveston TX
644 AM CDT Sun May 5 2024
The National Weather Service in League City has issued a
* Flash Flood Warning for...
North Central Montgomery County in southeastern Texas...
Polk County in southeastern Texas...
Northern San Jacinto County in southeastern Texas...
Southeastern Trinity County in southeastern Texas...
Southeastern Walker County in southeastern Texas...
* Until 1000 AM CDT.
* At 644 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. The expected rainfall rate is
0.75 to 1.5 inches per hour. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Livingston, Onalaska, Corrigan, Groveton, New Waverly, Coldspring,
Point Blank, Goodrich, Seven Oaks, West Livingston, Lake
Livingston State Park, Alabama-Coushatta Reservation, Leggett,
Moscow, Evergreen and Segno.
This includes numerous Low Water Crossings in the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3079 9520 3082 9522 3087 9517 3097 9522
3102 9522 3107 9516 3103 9503 3103 9492
3098 9470 3102 9465 3052 9454 3052 9515
3050 9520 3045 9559 3053 9565 3074 9522
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.75-1.5 INCHES IN 1 HOUR
$$
Luchs1 follow-up statement
327
WGUS74 KHGX 051448
FFSHGX
Flash Flood Statement
National Weather Service Houston/Galveston TX
948 AM CDT Sun May 5 2024
TXC339-373-407-455-471-051458-
/O.CAN.KHGX.FF.W.0039.000000T0000Z-240505T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Montgomery TX-Polk TX-San Jacinto TX-Trinity TX-Walker TX-
948 AM CDT Sun May 5 2024
...FLASH FLOOD WARNING FOR NORTH CENTRAL MONTGOMERY, POLK, NORTHERN
SAN JACINTO, SOUTHEASTERN TRINITY AND SOUTHEASTERN WALKER COUNTIES
HAS BEEN REPLACED WITH A FLOOD WARNING...
&&
LAT...LON 3079 9520 3082 9522 3087 9517 3097 9522
3102 9522 3107 9516 3103 9503 3103 9492
3098 9470 3102 9465 3052 9454 3052 9515
3050 9520 3045 9559 3053 9565 3074 9522
$$
BatisteWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at May 5, 6:41 AM CDT, 3 minutes earlier.
Area forecast discussion, May 5, 6:41 AM CDT, 3 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
641 AM CDT Sun May 5 2024
...New AVIATION...
.SYNOPSIS...
Issued at 205 AM CDT Sun May 5 2024
- The next round of showers and storms has arrive and will
continue into this afternoon. Some storms may become strong to
severe with gusty winds and hail possible.
- Flood Watch remains in effect for counties along and north of
I-10 through 7pm this evening. Generally expecting up to 1-3"
of rain within the Watch area with locally higher amounts of up
to 4-8" if and where training storms develop.
- Moderate to Major River Flooding will continue for at least the next
several days along parts of the Brazos River, Trinity River and
West Fork/East Fork of the San Jacinto River.
- Hot and humid weather will be in place for the majority of the
upcoming work-week
&&
.SHORT TERM...
(Today through Monday Night)
Issued at 205 AM CDT Sun May 5 2024
Showers and thunderstorms, some strong to severe, have already begun
to develop north of Montgomery County. We can expect an increase
in the coverage of these showers and storms through the next
several hours producing a quick downpour of 0.5" of rain or less,
gusty winds, and maybe even some hail. The main concern will come
during the early morning as a now-developing MCS moves through
the region from west to east bringing with it heavy rainfall and a
chance of strong to severe thunderstorms. MCS looks to pass
through the B-CS area between 4am to 5am, the I-45 Corridor
between 6am and 8am, and then through Liberty/Chambers counties by
8am and 10am. Rain rates with the strongest storms within this
MCS will be around 1-3" per hour, so the quicker it progresses
through the area the better. The MCS will also bring the a threat
of strong gusty winds, hail, and cannot out-rule a brief tornado
either. SPC maintains a Marginal (level 1 of 5) for Severe Storms
across the region.
Once the MCS is through, the rain threat does not end. CAMs have
been indicating a west-to-east band of showers and thunderstorms
developing and training somewhere across the region in the wake
of the MCS. Exact location of where this band of showers and
thunderstorms develops will be determined by meso-features unknown
at this time, but it is more likely to develop somewhere between
I-10 and the Pineywoods region. Chance for showers and storms
will continue into the afternoon/early evening hours before dying
out.
A Flood Watch is in effect through 7pm for counties along and
north of I-10. After all the rainfall we have received in the
past week, the soils are very saturated. FFG (both 1 and 3 hour)
are around 2 to 3" for areas along and north of I-10 with Walker
County into the Pineywoods region being especially susceptible.
Within the Watch area, generally expecting up to around 1-3" of
rain through Sunday evening with isolated higher amounts of 4-8"
possible. These higher amounts will most likely be seen where the
strongest storms of the MCS move over and where the training line
of showers and storms develop. The excessive rainfall outlook for
today from the WPC has a Moderate Risk (level 3 of 4) for areas
along and north of I-10, Slight Risk (level 2 of 4) for most of
the rest of the area with an area of Marginal Risk (level 1 of 4)
for the counties around Matagorda Bay. There is ongoing moderate
to major river flooding along portions of the Trinity River,
Brazos River, West & East Forks of the San Jacinto River (more on
this in the Hydro section below). Not only does this mean that the
rainfall that happens today will be slower than normal to drain,
but may also see additional rises of the rivers.
Please remember:
- Do not drive through or play in flood waters. Never truly know
how deep the water is, what is lurking in the waters, nor how
fast the water is moving.
- Do not go around barricades. Even if the flood waters have gone
down, the ground may not be stable.
- Do no return to homes until officials deem it safe.
Weak midlevel ridging moves overhead Sunday night into Monday,
keeping the rain chances low. However, cannot out-rule a pop-up
shower Monday afternoon due to lingering low level moisture and
daytime heating. High temperatures Sunday will be in the upper 70s
to low 80s with overnight lows in the upper 60s to low 70s.
Temperatures rise on Monday thanks to the ridging aloft and
southerly flow at the surface with high temperatures in the mid to
upper 80s and low temperatures Monday night in the low to mid 70s.
Heat indicies will approach the low to mid 90s on Monday - but this
will only get worse as we head into the long term.
Fowler
&&
.LONG TERM...
(Tuesday through Saturday)
Issued at 205 AM CDT Sun May 5 2024
Southwesterly flow aloft, southerly flow at the surface bringing
Gulf fueled moisture, and mostly sunny skies will lead to our first
real taste of summer in SE Texas during the middle part of the week.
High temperatures Tuesday through Thursday will be in the low to
even mid 90s for most of the region. Heat indicies will be in the
upper 90s to near 100 degrees on Tuesday and Wednesday, and then
even up to 105 degrees on Thursday. I even suspect that the very
saturated grounds due to the recent rainfall may result in even
higher dew points across the area making the heat indicies even
worse. Our bodies have not acclimated yet to the heat and humidity,
so these early season heat events end up being more troublesome.
While it will likely be below normal Heat Advisory thresholds, there
may be a need for a Heat Advisory Wednesday or Thursday since these
early season events can be more impactful. Either way, please be
sure to stay hydrated and take frequent breaks if needed to be
outside and while doing post-flood recovery efforts.
While rain chances will remain minimal through Wednesday, a slow
moving boundary from the north will help bring increased coverage of
showers and thunderstorms Thursday into Friday. Global models are
currently hinting that this boundary is able to push all the through
the region with high pressure settling in for Saturday. However, I
am not super confident this boundary will actually make it all the
way off the coast as we have been burned by this type of feature
beyond Day 5 many times during this time of year.
Fowler
&&
.AVIATION...
(12Z TAF Issuance)
Issued at 627 AM CDT Sun May 5 2024
A line of showers and thunderstorms is currently moving though the
Houston metro area early this morning. CIGS remain largely around
VFR/MVFR levels, with lower CIGS/VIS possible as those
thunderstorms pass. Expect a brief lull in shower/storm activity
behind this line, with CIGs lifting to VFR levels heading into the
afternoon. Models suggest a second round of showers/storms
developing in the afternoon through the early evening. MVFR CIGS
fill back in this evening, with IFR CIGS and some patchy fog
developing overnight into early Monday morning. CIGS/Fog should
improve/clear after sunrise.
03
&&
.MARINE...
Issued at 205 AM CDT Sun May 5 2024
Can expect increasing showers and storms through daybreak with
possibly line of strong to even severe thunderstorms moving through
during the early morning hours today (between 5 and 10am). Scattered
showers and storms will then be possible through the evening.
Onshore winds around 10 to 15kt with occasional gusts to 20kt will
prevail through midweek with seas around 4 to 6ft. Small Craft may
need to exercise caution levels at times. Because of the continued
onshore flow, there will be a moderate to high risk of strong rip
currents through the next several days. Drier, but much warmer
conditions are expected through midweek.
Fowler
&&
.HYDROLOGY...
Issued at 401 PM CDT Sat May 4 2024
The Flood Watch has been extended to 7pm CDT Sunday evening and
expanded to now include Austin/Colorado Counties. Additional heavy
rainfall is expected in areas that have already received excessive
amounts of rain over the past few days. At this time, we are
anticipating an average of an additional 1-3" of rain with smaller
areas of 4-8" possible within the watch area. With soils already
saturated, this will likely lead to quick runoff and rapid responses
along area rivers/creeks/bayous.
Moderate to major river flooding continues for parts of Southeast
Texas, particularly along portions of the Trinity, San Jacinto, and
Navasota rivers. The following river points are either at or
forecast to go into Major flood stage:
- Trinity River (Riverside): Major Flood Stage
- Trinity River (Liberty): Major Flood Stage
- Trinity River (Goodrich): Major Flood Stage
- Trinity River (Moss Bluff): Moderate forecast to go to Major
- West Fork San Jacinto (Conroe): Major Flood Stage
- West Fork San Jacinto (Humble): Major Flood Stage
- San Jacinto (Sheldon): Major Flood Stage
- East Fork San Jacinto (New Caney): Major Flood Stage
- Navasota River (Normangee): Major Flood Stage
Remember to heed any instructions from your local officials and
to never travel through flooded areas or roadways. TURN AROUND,
DON'T DROWN. Please monitor updated forecasts via the NWS AHPS
website and/or the new NWS NWPS webpage (https://water.noaa.gov/)
as the river flood threat continues.
Batiste
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 80 70 85 73 / 80 20 10 0
Houston (IAH) 81 72 86 75 / 80 20 10 0
Galveston (GLS) 80 74 81 75 / 60 20 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Flood Watch through this evening for TXZ163-164-176>179-195>200-
210>214-300-313.
High Rip Current Risk through this evening for TXZ436>439.
GM...Small Craft Should Exercise Caution through this evening for
GMZ370-375.
&&
SHORT TERM...Fowler
LONG TERM....Fowler
AVIATION...03
MARINE...FowlerIn the hours before
Special weather statement, May 5, 4:32 AM CDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
432 AM CDT Sun May 5 2024
TXZ197-198-210>212-226-051015-
Washington TX-Waller TX-Grimes TX-Wharton TX-Colorado TX-Austin TX-
432 AM CDT Sun May 5 2024
...STRONG THUNDERSTORMS WILL IMPACT COLORADO...NORTH CENTRAL
WHARTON...AUSTIN...SOUTHWESTERN GRIMES...WASHINGTON AND WESTERN
WALLER COUNTIES THROUGH 515 AM CDT...
At 432 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southwest of Washington to near
Hallettsville. Movement was east at 35 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Brenham, Sealy, Hempstead, Bellville, Columbus, Eagle Lake, Shelby,
Weimar, Pine Island, San Felipe, Industry, Burton, Carmine, New Ulm,
Quarry, Cat Spring, Sheridan, Altair, Frelsburg, and Garwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2996 9657 3004 9662 3011 9663 3013 9665
3015 9665 3016 9669 3015 9672 3029 9665
3022 9603 2942 9616 2943 9665 2958 9679
2958 9684 2961 9684 2963 9687
TIME...MOT...LOC 0932Z 277DEG 45KT 3024 9623 2948 9696
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
JMSpecial weather statement, May 5, 4:46 AM CDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
446 AM CDT Sun May 5 2024
TXZ163-164-176-177-195>199-212-051030-
Madison TX-Walker TX-Brazos TX-Washington TX-Waller TX-Grimes TX-
Burleson TX-Montgomery TX-Houston TX-Trinity TX-
446 AM CDT Sun May 5 2024
...STRONG THUNDERSTORMS WILL IMPACT WEST CENTRAL TRINITY...GRIMES...
SOUTHEASTERN BURLESON...BRAZOS...NORTHEASTERN WASHINGTON...
NORTHWESTERN MONTGOMERY...SOUTHWESTERN HOUSTON...MADISON...
NORTHEASTERN WALLER AND WALKER COUNTIES THROUGH 530 AM CDT...
At 446 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Fort Boggy State Park to 7
miles southwest of Washington. Movement was northeast at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
College Station, Bryan, Huntsville, Navasota, Madisonville,
Pinehurst, Washington, Magnolia, Somerville, Montgomery, Snook,
Bedias, Kurten, Wixon Valley, Millican, Anderson, Todd Mission, Lake
Somerville Dam, Kyle Field, and Huntsville State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3110 9536 3017 9569 3024 9657 3099 9621
3109 9598 3109 9576 3112 9577
TIME...MOT...LOC 0946Z 245DEG 33KT 3109 9597 3024 9622
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
JMSpecial weather statement, May 5, 5:32 AM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
532 AM CDT Sun May 5 2024
TXZ197-199-210>213-226-227-051100-
Washington TX-Waller TX-Wharton TX-Colorado TX-Inland Harris TX-
Fort Bend TX-Montgomery TX-Austin TX-
532 AM CDT Sun May 5 2024
...STRONG THUNDERSTORMS WILL IMPACT EASTERN COLORADO...NORTHEASTERN
WHARTON...AUSTIN...SOUTHEASTERN WASHINGTON...WESTERN FORT BEND...
SOUTHWESTERN MONTGOMERY...WALLER AND NORTHWESTERN HARRIS COUNTIES
THROUGH 600 AM CDT...
At 531 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hockley to 10 miles northwest of Pierce.
Movement was east at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Rosenberg, Katy, Richmond, Tomball, Wharton, Jersey Village, Sealy,
Hempstead, Prairie View, Brookshire, Bellville, Eagle Lake, Mission
Bend, Pecan Grove, Eldridge / West Oaks, Addicks Park Ten, Spring
Branch West, Hockley, Needville, and Waller.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3008 9544 2925 9587 2945 9665 3014 9627
TIME...MOT...LOC 1031Z 278DEG 43KT 3007 9583 2937 9629
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
JMSpecial weather statement, May 5, 5:47 AM CDT, 57 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
547 AM CDT Sun May 5 2024
TXZ163-164-176-177-179-051130-
Madison TX-Walker TX-Polk TX-Houston TX-Trinity TX-
547 AM CDT Sun May 5 2024
...STRONG THUNDERSTORMS WILL IMPACT TRINITY...HOUSTON...NORTHEASTERN
MADISON...NORTHERN POLK AND NORTHEASTERN WALKER COUNTIES THROUGH 630
AM CDT...
At 547 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Elkhart to near Riverside.
Movement was east at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Crockett, Austonio, Apple Springs, Trinity, Corrigan, Grapeland,
Groveton, Lovelady, Kennard, Latexo, Pennington, Moscow, Weches,
Centralia, and Mound City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3158 9517 3152 9510 3147 9510 3144 9501
3138 9495 3134 9496 3133 9490 3128 9488
3126 9490 3123 9486 3115 9486 3106 9456
3101 9466 3090 9463 3094 9564 3129 9568
3134 9566 3138 9569 3151 9571 3157 9549
TIME...MOT...LOC 1047Z 266DEG 39KT 3155 9565 3076 9537
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
JMSpecial weather statement, May 5, 6:01 AM CDT, 43 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
601 AM CDT Sun May 5 2024
TXZ199-210>213-226-227-051145-
Waller TX-Wharton TX-Colorado TX-Inland Harris TX-Fort Bend TX-
Montgomery TX-Austin TX-
601 AM CDT Sun May 5 2024
...STRONG THUNDERSTORMS WILL IMPACT EAST CENTRAL COLORADO...
NORTHEASTERN WHARTON...SOUTHEASTERN AUSTIN...FORT BEND...SOUTHEASTERN
MONTGOMERY...SOUTHERN WALLER AND CENTRAL HARRIS COUNTIES THROUGH 645
AM CDT...
At 601 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Pinehurst to Kendleton. Movement was east
at 35 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Sugar Land, Missouri City, Rosenberg, Stafford, Bellaire, Humble,
West University Place, Katy, Richmond, Jersey Village, Sealy, Prairie
View, Brookshire, Hunters Creek Village, Eagle Lake, Bunker Hill
Village, Piney Point Village, Downtown Houston, Greenway / Upper
Kirby Area, and Spring Branch North.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3004 9515 2935 9564 2948 9657 3008 9600
TIME...MOT...LOC 1101Z 265DEG 33KT 3023 9561 2944 9601
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JMSpecial weather statement, May 5, 6:31 AM CDT, 13 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
631 AM CDT Sun May 5 2024
TXZ164-177>179-199-200-213-051215-
San Jacinto TX-Walker TX-Northern Liberty TX-Polk TX-
Inland Harris TX-Montgomery TX-Trinity TX-
631 AM CDT Sun May 5 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTH CENTRAL TRINITY...EASTERN
MONTGOMERY...SAN JACINTO...WESTERN LIBERTY...CENTRAL POLK...
SOUTHEASTERN WALKER AND NORTHEASTERN HARRIS COUNTIES THROUGH 715 AM
CDT...
At 631 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Onalaska to Greater Greenspoint. Movement
was east at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Conroe, Humble, Cleveland, Willis, Livingston, Kingwood, The
Woodlands, Spring, Oak Ridge North, Shepherd, Shenandoah, Onalaska,
Splendora, Patton Village, Roman Forest, Woodbranch, Cut And Shoot,
Coldspring, Point Blank, and Plum Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3091 9466 3001 9493 3002 9561 3095 9528
TIME...MOT...LOC 1131Z 287DEG 20KT 3084 9508 2993 9542
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JMThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 10:50 PM CDT | Special Weather Statement | HGX | Grimes | 40 min |
| May 4, 11:21 PM CDT | Special Weather Statement | HGX | Walker | 24 min |
| May 4, 11:23 PM CDT | Special Weather Statement | HGX | Trinity | 37 min |
| May 5, 12:09 AM CDT | Special Weather Statement | HGX | Trinity | 51 min |
| May 5, 12:29 AM CDT | Special Weather Statement | HGX | Walker | 46 min |
| May 5, 12:32 AM CDT | Special Weather Statement | HGX | Madison | 43 min |
| May 5, 12:34 AM CDT | Severe Thunderstorm Warning | HGX | Houston, Madison, Trinity, Walker | 41 min |
| May 5, 12:48 AM CDT | Areal Flood Advisory | HGX | Grimes, Houston, Madison, Montgomery, Polk, San Jacinto and 2 more | 6 hr |
| May 5, 12:49 AM CDT | Severe Thunderstorm Warning | HGX | Polk, San Jacinto, Trinity, Walker | 26 min |
| May 5, 1:16 AM CDT | Special Weather Statement | HGX | Polk | 29 min |
| May 5, 2:13 AM CDT | Rip Current Statement | HGX | Brazoria, Galveston, Matagorda | 70 hr |
| May 5, 4:32 AM CDT | Special Weather Statement | HGX | Austin, Colorado, Washington | 43 min |
| May 5, 4:46 AM CDT | Special Weather Statement | HGX | Brazos, Grimes, Madison, Walker | 44 min |
| May 5, 5:08 AM CDT | Severe Thunderstorm Warning | HGX | Brazos, Grimes, Harris, Houston, Madison, Montgomery and 4 more | 37 min |
| May 5, 5:32 AM CDT | Special Weather Statement | HGX | Austin, Colorado, Fort Bend, Waller | 28 min |
| May 5, 5:44 AM CDT | Severe Thunderstorm Warning | HGX | Grimes, Harris, Houston, Liberty, Madison, Montgomery and 5 more | 46 min |
| May 5, 5:47 AM CDT | Special Weather Statement | HGX | Houston, Trinity | 43 min |
| May 5, 5:53 AM CDT | Areal Flood Advisory | HGX | Brazos, Grimes, Harris, Montgomery, Walker, Waller and 1 more | 67 min |
| May 5, 6:01 AM CDT | Special Weather Statement | HGX | Fort Bend, Harris, Waller | 44 min |
| May 5, 6:13 AM CDT | Flash Flood Warning | HGX | Grimes, Houston, Madison, San Jacinto, Trinity, Walker | 4 hr |
| May 5, 6:31 AM CDT | Special Weather Statement | HGX | Montgomery, Polk, San Jacinto | 44 min |
| May 5, 6:53 AM CDT | Areal Flood Advisory | HGX | Brazos, Grimes, Harris, Liberty, Montgomery, San Jacinto and 3 more | 3 hr |
| May 5, 8:07 AM CDT | Special Weather Statement | HGX | Fort Bend | 23 min |
| May 5, 9:46 AM CDT | Areal Flood Warning | HGX | Grimes, Houston, Madison, San Jacinto, Trinity, Walker | 4 hr |
| May 5, 9:48 AM CDT | Areal Flood Warning | HGX | Montgomery, Polk, San Jacinto, Trinity, Walker | 4 hr |
| May 5, 9:58 AM CDT | Areal Flood Advisory | HGX | Austin, Chambers, Fort Bend, Harris, Liberty, Montgomery and 1 more | 2 hr |
| May 5, 9:59 AM CDT | Special Weather Statement | HGX | Harris | 31 min |
| May 5, 10:46 AM CDT | River Flood Warning | HGX | Polk, San Jacinto | 26 hr |
| May 5, 10:52 AM CDT | Special Marine Warning | HGX | 23 min | |
| May 5, 11:26 AM CDT | Special Weather Statement | HGX | Jackson | 34 min |
| May 5, 11:58 AM CDT | Areal Flood Warning | HGX | Brazos, Grimes | 48 hr |
| May 5, 12:14 PM CDT | Special Weather Statement | HGX | Colorado | 31 min |
| May 5, 12:45 PM CDT | Special Weather Statement | HGX | Jackson | 30 min |
| May 5, 12:54 PM CDT | Severe Thunderstorm Warning | HGX | Jackson | 24 min |
| May 5, 1:25 PM CDT | Areal Flood Advisory | HGX | Austin, Colorado | 3 hr |
| May 5, 1:39 PM CDT | Special Weather Statement | HGX | Matagorda | 36 min |
| May 5, 2:21 PM CDT | Special Weather Statement | HGX | Brazoria | 24 min |
| May 5, 2:53 PM CDT | Special Weather Statement | HGX | Colorado | 37 min |
| May 5, 3:04 PM CDT | Special Marine Warning | HGX | 26 min | |
| May 5, 4:33 PM CDT | Areal Flood Advisory | HGX | Austin, Colorado, Fort Bend, Wharton | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.